MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD PLATINUM CLASS FLAT WIRE STONE BASKET, 4-WIRE, 18MM BASKET, NO TIP, 3 FR.

C.R. BARD, INC. (COVINGTON) -1018233 BARD PLATINUM CLASS FLAT WIRE STONE BASKET, 4-WIRE, 18MM BASKET, NO TIP, 3 FR.
Model Number 045390
Health Effect - Clinical Code Laceration(s) (1946)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported that the basket allegedly "poked a tiny hole in the patients ureter, 2 or 3 times".However, the patient's outcome was not compromised.The physician placed a stent in the patient, as per normal procedure following basketing of stone pieces.
 
Additional Manufacturer Narrative
The reported event could not be confirmed.The customer returned 1 unopened lot sample.The sample was opened and inspection noted that the basket was in the open position inside the packaging.The device was clean and intact.Functional evaluation noted that the basket opened, moved (articulated) to either side and then centered with no problems observed.Handle and drive wires were functional and moved freely.The basket extended, retracted and articulated with no problems observed.Visual examination did not find any defects that would have contributed to the reported event.Since the original sample was not returned for evaluation, the reported event cannot be confirmed.The alleged event is most likely associated with possible procedural complications.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: " description: the flat wire stone basket consists of three main assemblies: handle, shaft and basket.Indications for use: this device is intended for use in the endoscopic removal of renal and ureteral stones.Warnings: ¿ some objects may be too large to be removed endoscopically using a retrieval device.The use of fluoroscopy and/or x-ray to determine the size of the object is recommended; do not use the platinum class¿ flatwire basket if the object is too large to be removed endoscopically.After use this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable laws and regulations.¿ this is a single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Cautions: objects that are too large to be recovered through the sheath or through the scope channel will require the scope and basket to be removed simultaneously from the urinary tract.If resistance is encountered during advancement or withdrawal of the device, stop and determine the source of resistance, as continued resistance may damage the device and could result in patient injury.Take action to alleviate the resistance.Where necessary, use of a lithotrite may be required to reduce the stone burden within the basket, provided that no direct contact is made with the stone basket.Precautions: do not allow the device to come in contact with any electrical equipment.Do not rotate an open basket in the ureter.Potential complications that may result from the use of a basket in an endoscopic urological procedure include but are not limited to: ¿ perforation , ¿ edema, ¿ evulsion, ¿ entrapment, ¿ basket inversion, ¿ inability to disengage from, ¿ hemorrhage irretrievable object.Directions for use: only physicians trained in stone manipulation should perform this procedure.A variety of techniques in the use of this instrument may be employed; however, the physician should use the technique with which he/she is most familiar.1.Inspect the device prior to use and during the procedure.2.Retract instrument tip into sheath.3.In the closed position, insert the instrument into the ureteroscope working channel and advance the ureteroscope into the ureter or renal pelvis.4.With the basket closed/retracted, advance the instrument to the object to be removed.5.Push forward on thumb control knob to advance basket between object and ureteral wall.Once the object has been captured, partially close the basket to secure the object for removal.6.Simultaneously withdraw the basket and the ureteroscope from the urinary system.Handle disassembly/reassembly: if handle removal is desired: 1.Unscrew the thumb screw located on the basket handle.2.Gently pull backward on the handle, releasing both the handle and sheath from the drivewire/basket combination.If any resistance is felt at this stage, stop and determine cause of resistance.3.Once the stone burden within the basket has been removed, the basket can be closed using an open tip ureteral catheter.4.The basket can be reassembled easily by inserting the drivewire into the sheath and advancing until it reaches the handle.5.Tighten the thumb screw to secure the drivewire in place." (b)(4).- the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
BARD PLATINUM CLASS FLAT WIRE STONE BASKET, 4-WIRE, 18MM BASKET, NO TIP, 3 FR.
Common Device Name
STONE BASKET
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key6511356
Report Number1018233-2017-01957
Device Sequence Number16164797
Product Code FFL
UDI-Device Identifier00801741066900
UDI-Public(01)00801741066900(10)BMAXMM11
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K961248
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number045390
Device Catalogue Number045390
Device Lot NumberBMAXMM11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2017
Initial Date Received by Manufacturer 03/30/2017
Supplement Date Received by Manufacturer06/23/2017
Initial Report FDA Received Date04/21/2017
Supplement Report FDA Received Date07/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;